MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950060
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Fistula (1862); Necrosis (1971); Injury (2348)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2017 - patient was diagnosed with large incisional hernia thereby underwent open repair with implant of ventrio st.Per op notes, ¿the hernia sac was identified, reduced and excised.Adhesions were lysed.A ventrio st was placed and sutured.¿ (b)(6) 2019 - patient was diagnosed with intrabdominal abscess collection thereby underwent open repair with drainage of abscess.Per op notes,¿ the abdominal wall abscess was identified and drained.¿ (b)(6) 2019 - patient was diagnosed with intrabdominal fluid collection thereby underwent open repair with drainage of fluid.Per op notes, ¿the anterior abdominal wall mesh was identified with fluid and drained.¿ (b)(6) 2019 - patient was diagnosed with infected mesh, pelvic abscess and small bowel fistula thereby underwent open repair with partial excision of ventrio st.Per op notes, ¿the small bowel was adherent to the abdominal wall was taken down.The mesh appeared to be yellow that central part was removed.Upon removing of mesh, a loop of small bowel and abscess was identified.Abscess was drained.The small bowel fistula was identified and removed.A drain was placed.¿ (b)(6) 2019 - patient was diagnosed with infected mesh and small bowel fistula thereby underwent open repair with excision of ventrio st.Per op notes, ¿the small bowel with abscess was identified and drained.The prior mesh appeared to be loose and pulled away.The mesh was excised.The location of the fistula was identified and removed.The fascial edges and soft tissues were necrotic.An enterostomy tube was placed and sutured.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of implant, brand name and 510(k).Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2017) is considered to be a best estimate.Updated fields: a2, a4, b3, b4, b5, b6, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), d6.B (date of explant), g3, g6, h2, h4, h6, h10, h11.Corrected field: d.6a(date of implant), d1 (brand name), g4 (pma/510(k) #) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9710965
Report Number1213643-2020-01260
Device Sequence Number14258234
Product Code FTL
UDI-Device Identifier00801741031557
UDI-Public(01)00801741031557(17)190528(10)HUBR1496
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Catalogue Number5950060
Device Lot NumberHUBR1496
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight86 KG